By Topic

A recurrence theorem for dependent processes with applications to data compression

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Nobel, A. ; Inf. Syst. Lab., Stanford Univ., CA, USA ; Wyner, A.D.

In an earlier work, Wyner and Ziv (see ibid., vol.35, no.6, p.1250-8, 1989) proved theorems on recurrence times for strings in a random sequence, and applied these theorems to data compression and the Lempel-Ziv algorithm. It is shown that one of these theorems holds under an essentially weaker hypothesis. The new proof is considerably simpler than the original

Published in:

Information Theory, IEEE Transactions on  (Volume:38 ,  Issue: 5 )